Advertisement

Are there any risks in taking kanamycin?

It is possible to overdose or to have an allergic reaction from kanamycin, particularly if you have a known allergy sulfites. Kanamycin may be more powerful than other antibiotics; consequently it is usually used for short-term medical procedures rather than treatment of a common bacterial infection and may cause more damage if you have a negative drug interaction or condition that reacts negatively to the medication, like any kind of nerve damage or disorder or kidney disease or failure. Kanamycin can cause dizziness that might make it difficult to drive or use machinery after its use. This medication is risky for infants and children.

Continue Learning about Antibiotic

6 Ailments That Call for an Antibiotic
6 Ailments That Call for an Antibiotic
When it comes to a lingering case of the sniffles, your first instinct may still be to run to the family doctor for an antibiotic to knock them out. ...
Read More
FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
Why should I continue taking antibiotics even if I feel better?
Jumo HealthJumo Health
You should continue taking antibiotics even if you feel better to be sure to kill off all the bacter...
More Answers
What is an antibiotic ointment?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
An antibiotic ointment is an oil-based preparation that fights bacteria on the skin. For example...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.